Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

Problem with Prolopa


  • Please log in to reply
1 reply to this topic

#1 jolo53071

jolo53071

    Newbie

  • Members
  • Pip
  • 4 posts

Posted 09 May 2013 - 09:25 PM

May 2013. Age 74.
Problem with Prolopa.
Lost sense of smell aprox 1990.
Stiff left shoulder 2001, physician brushed off, told me to rest it but still stiff today.
Jan 2002 tremor started in right foot and leg. Doc made apt with neuro had to wait 5 mo, by that time I was almost bouncing off his exam bed. He sent me for scan which came back OK. Said it was probably ET and to see him again in six mo. ET runs in family, I have had mild case since my teens, effected mainly my writing.
Before my next apt tremor had started in right side hand and arm. He now suspected PD and set me up for second opinion in a month. She diagnosed PD and started me on Sinemet and Trihex. Side effects were difficult and there was no tremor improvement. I made apt with a different neuro and went without treatment for the next seven years. This neuro was confused as Sinemet had no effect and sent me to a top movement disorder specialist in Vancouver a seven hundred mile trip. I received a thorough exam and he concluded that yes I had a tremor intensive type of PD and would need to start on Sinemet at some point.
Feb 2012 I started on Prolopa as the Sinemet was not effective and I was freezing and felt weak. After the first four months I walked into the neuro’s office with a big smile on my face and he knew right away that it was helping. Six months later he increased the dose to 150mg x3/d five hours apart. I saw him again three weeks ago but we spent time talking about DBS instead of my meds, and there is only a half hour time frame.
The problem I am now having is that when I take the Prolopa dose even a 100mg dose the tremor in my right arm increases dramatically. Often when I try to move the tremor increases to a point that it shakes my body and I am unable to make the move, I freeze. I find it more difficult to move, walking, standing from a chair etc.
On three or four occasions I have not taken any Prolopa for a full day and my tremor is almost nonexistent, I move more freely and feel more at ease and don't freeze at all. I am afraid to go without it longer than a day in case it causes some other harm.
I would appreciate any help with this matter.
John L.

Prescription meds:
Clonazepam 3x1 mg/d (essential tremor)
Gabapentin 3x600 mg/d (neuropathy feet)
Synthroid 1x0.75 mg/d (thyroid)
Mirtazapine 1x30 mg/d (sleep & tremors)
Lipitor (Atorvastatin) 1x20mg/d (cholesterol)
Arthrotec 2x50 mg/d (arthritis lower back)
Prolopa (Madopar) 3x100/25 caps/d (PD)(Feb 13, 2012)
Prolopa (Madopar) added 3x50/12.5 caps/d (PD)(Oct 9, 2012)

#2 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,732 posts
  • LocationUniversity of Florida

Posted 12 May 2013 - 04:55 PM

As PD progresses we have noticed that sometimes higher doses of Prolopa or Sinemet may actually worsen some symptoms like tremor. I would talk to you doc and see if you can split doses in 1/2 or take 3/4 doses. This may be a temporary solution. As it becomes more and difficult to control fluctuations DBS may indeed be an excellent idea for a complete interdisciplinary workup.
Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users